Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 155, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 26, 2008, 4:01 PM EDT for Delaware County, Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 26, 2008, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Delaware County, IN
The radar
The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:22 PM EDT | TSTM WND DMG | Muncie, IN | TREES AND POWERLINES DOWN. ONE TREE FELL ON VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 262001
SVRIND
INC035-262045-
/O.NEW.KIND.SV.W.0155.080626T2001Z-080626T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
401 PM EDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF MUNCIE...
* UNTIL 445 PM EDT
* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF DALEVILLE...OR 9 MILES NORTHEAST OF ANDERSON...AND
MOVING NORTHEAST AT 26 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YORKTOWN BY 410 PM EDT...
GASTON BY 420 PM EDT...
EATON BY 435 PM EDT...
ALBANY BY 445 PM EDT...
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 33 AND 49.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4009 8558 4015 8558 4034 8557 4039 8522
4017 8521
TIME...MOT...LOC 2001Z 245DEG 23KT 4021 8560
$$
JAS2 follow-up statements
000
WWUS53 KIND 262014
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 PM EDT THU JUN 26 2008
INC035-262045-
/O.CON.KIND.SV.W.0155.000000T0000Z-080626T2045Z/
DELAWARE-
414 PM EDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR DELAWARE COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GASTON...OR 6 MILES NORTHWEST OF MUNCIE...MOVING
NORTHEAST AT 27 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MUNCIE BY 420 PM EDT...
EATON BY 430 PM EDT...
ALBANY BY 440 PM EDT...
LAT...LON 4009 8558 4015 8558 4034 8557 4039 8522
4017 8521
TIME...MOT...LOC 2014Z 245DEG 23KT 4025 8547
$$
JAS000
WWUS53 KIND 262045
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT THU JUN 26 2008
INC035-262055-
/O.EXP.KIND.SV.W.0155.000000T0000Z-080626T2045Z/
DELAWARE-
445 PM EDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY HAS EXPIRED...
LAT...LON 4009 8558 4015 8558 4034 8557 4039 8522
4017 8521
TIME...MOT...LOC 2014Z 245DEG 23KT 4025 8547
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:50 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 26, 1:50 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 150 PM EDT THU JUN 26 2008 .DISCUSSION...EARLY THIS AFTERNOON A WEAK SURFACE TROUGH WAS STRETCH FROM THE GRT LKS ACRS SRN WI TO NRN IL AND NRN MO. INDIANA WAS IN THE WARM SECTOR...WITH SOUTH TO SOUTHWEST WINDS ALONG WITH DEW POINT TEMPERATURES AROUND 70. RADAR SHOWS TSRA OVR NRN INDIANA. SURFACE WIND FIELDS ALSO SUGGEST SOME LOWER LVL CONVERGENCE ACRS NRN INDIANA AND THE NRN PART OF THE FA. MAIN FORECAST CHALLENGE TDY WL BE POPS. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN...BUT ARE HAVING DIFFICULT WITH CONVECTIVE FEEDBACK ISSUES. TIMING AND POSITIONING OF VARIOUS CONVECTIVE COMPLEXES APPEAR HAPHAZARD AT BEST. HOWEVER FORECAST SOUNDINGS DO SHOW AN ENVIRONMENT FAVORABLE FOR DIURNAL CONVECTION THIS AFTERNOON AND EVENING...AS WELL AS FRIDAY AFTERNOON. FORECAST SOUNDINGS SHOW CAPES THIS EVENING NEAR 1700 J/KG ALONG WITH FAVORABLE LIS. BEST CHCS FOR TSRA DEVELOPMENT WL BE ACRS THE NRN PARTS OF THE FA WHERE CONVERGENCE IS BEST...LESSER CHANCES ACRS THE SOUTHERN PARTS OF CENTRAL INDIANA. AS FOR TEMPS TONIGHT WL LEAN TO THE WARMER SIDE OF THE MAVMOS GIVEN THE VERY MOIST DEW POINTS ACRS THE AREA. SCT DIURNAL TSRA ARE EXPECTED TO RETURN ON FRIDAY AFTERNOON AS FORECAST SOUNDINGS INDICATE FAVORABLE LAPSE RATES AND INSTABILITY. AGAIN...WITH THE WEAK FRONTAL BOUNDARY LINGERING ACRS THE NRN PART OF THE STATE...BEST CHCS WL BE ACRS THE NRN PARTS OF THE FA. AS FOR TEMPS WL STICK QUITE CLOSE TO THE MAVMOS FOR HIGHS AS H8 TEMPS WL BE ON THE RISE WITH PLENTY OF SUN AND GOOD MIXING AVAILABLE. ON FRIDAY NIGHT...A STRONGER UPPER TROUGH WILL APPROACH INDIANA FROM THE WRN GRT LKS. ALSO A STRONGER LLJ APPEARS TO BE IMPACTING THE STATE AHEAD OF THIS FRONT. FORECAST SOUNDINGS SHOW A SATURATED COLUMN BY 06Z. TIME HEIGHT SECTIONS SHOW DECENT VV ALONG WITH BETTER MID LVL MOISTURE. HENCE WL RAISE MAVMOS POPS AS PCPN APPEARS TO BE MORE LIKELY. AS FOR TEMPS WL GO 1-2 DEGREES BELOW MAVMOS DUE TO EXPECTED PCPN. UPPER LOW PRESS SYS BEGINS TO DROP OUT OF THE GRT LKS ON SAT AS UPPER FLOW BECOMES MORE CYCLONIC. GIVEN THE LAPSE RATE IN PLACE WL NEED TO CONTINUE TO INCLUDE CHC FOR TSRA...ESPECIALLY ACRS THE NE PARTS OF THE FORECAST AREA WHERE THE DYNAMICS APPEAR BETTER. WL STICK CLOSE TO MAVMOS FOR SAT HIGHS. ON SAT NIGHT EXPECT DIURNAL PCPN TO DISSIPATE...GIVING WAY TO JUST PARTLY TO MOSTLY CLOUDY SKIES. AS FOR THE EXTENDED...ON SUNDAY AND MONDAY HIGH PRES IS BUILDING IN AT THE SFC BUT THE ECMWF AND GFS SUGGEST A STRONGER UPPER TROF ALOFT PIVOTING AROUND LOW PRES OVER THE NE STATES. WITH COLD AIR ALOFT EXPECT SCT SHRA AND ISOLATED TSRA TO DEVELOP WITH DAYTIME HEATING IN THE NW FLOW AND WL INCLUDE CHCS FOR SOME PCPN. STRONG HIGH PRES BUILDS IN FOR TUES THROUGH THURS...WITH LITTLE IN THE WAY OF DYNAMICS ALOFT. BY THURSDAY...HEAT AND HUMIDITY SHUD RETURN AS WE GET ON THE BACK SIDE OF THE HIGH...BUT WL NOT INCLUDE PCPN CHCS JUST YET. && .AVIATION...DISCUSSION FOR 18Z TAFS SFC OBS AND INSTABILITY GRAD SUGGESTS A BOUNDARY CURRENTLY EXISTS ACRS FAR ERN IL. MODEL DATA SUGGEST THIS BOUNDARY WL SAG SEWD ACRS THE LOCAL AREA DURG THE COURSE OF THE AFT...GENERATING AT LEAST SCT CONVECTION ALONG IT GIVEN THE CURRENT INSTABILITY. CONVECTIVE TEMPS ARE CLOSE TO BEING REACHED...SO SHOULD BEGIN TO SEE DVLPMT OVR THE NEXT HR OR SO. BEST ESTIMATES AT THIS TIME FOR CONVECTION TO DIRECTLY IMPACT THE TERMINALS WL BE THRU ABOUT 262200 OR SO. INSTABILITY AXIS ALREADY E OF KLAF AND CLOSE TO KHUF...SO THESE TERMINALS MAY HV A LWR CONVECTIVE THREAT THAN AREAS FARTHER E. SOME LO THREAT OF CONVECTION MAY LINGER OVR THE TERMINALS BYD 262200Z...ESPECIALLY IF RESIDUAL OUTFLOW BOUNDARIES/INSTABILITY POCKETS ARE STILL ARND. BRIEF PDS OF IFR CONDS XPCTD IN THE HEAVIER SHWRS. MODEL/PROFILER DATA SUGGEST A FEW SFC WND GUSTS ARND 15 KTS PSBL FM 220-250 HEADINGS THIS AFT. ANY GUSTS SHOULD DIMINISH WITH THE PASSAGE OF SFC BOUNDARY BY EVEN. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PUMA AVIATION...JAS
Hazardous weather outlook, Jun 26, 2:41 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 241 PM EDT THU JUN 26 2008 INZ021-028>031-035>049-051>057-060>065-067>072-271845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 241 PM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY NORTH OF INTERSTATE 70. THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. LIGHTNING IS ALWAYS A THREAT FROM A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF THUNDERSTORMS WILL OCCUR FRIDAY INTO MONDAY. PRESENT INDICATIONS ARE THAT A GREATER THREAT FOR MORE ORGANIZED SEVERE STORMS WILL DEVELOP LATER FRIDAY AND INTO SATURDAY AS A STRONG COLD FRONT APPROACHES AND PASSES THROUGH THE REGION. THE PRIMARY SEVERE WEATHER THREAT ON FRIDAY NIGHT INTO SATURDAY WILL BE DAMAGING WINDS AND LAGER HAIL. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE FOR SPOTTER ACTIVATION THIS AFTERNOON AND EVENING...BUT ACTIVATION IS MORE LIKELY SOMETIME FRIDAY INTO SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Jun 26, 3:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL KOKOMO 40.48N 86.13W
06/26/2008 E0.88 INCH HOWARD IN TRAINED SPOTTER
&&
DTUCEKLocal storm report, Jun 26, 3:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 5 NE INDIANAPOLIS 39.83N 86.08W
06/26/2008 MARION IN TRAINED SPOTTER
TREE LIMBS DOWN AT 56TH STREET AND KEYSTONE AVENUE.
SPOTTER ESTIMATES 50 MPH WINDS.
&&
JPLocal storm report, Jun 26, 3:32 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 4 E NOBLESVILLE 40.06N 85.96W
06/26/2008 E1.75 INCH HAMILTON IN EMERGENCY MNGR
SPOTTER AT 191ST STREET AND DURBAN ROAD ALSO REPORTS WIND
GUSTS ESTIMATED TO 60 MPH.
&&
JPLocal storm report, Jun 26, 3:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST KOKOMO 40.48N 86.13W
06/26/2008 M66 MPH HOWARD IN ASOS
&&
JPLocal storm report, Jun 26, 3:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN KOKOMO 40.48N 86.13W
06/26/2008 M2.75 INCH HOWARD IN TRAINED SPOTTER
2.75 INCHES IN ABOUT 45 MINUTES
&&
JPLocal storm report, Jun 26, 3:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
356 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM NON-TSTM WND DMG INDIANAPOLIS 39.78N 86.15W
06/26/2008 MARION IN TRAINED SPOTTER
TREES DOWN
&&
JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:18 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 42 min |
| Jun 26, 1:35 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe, Warren | 40 min |
| Jun 26, 2:12 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 48 min |
| Jun 26, 3:06 PM EDT | Severe Thunderstorm Warning | IND | Howard | 39 min |
| Jun 26, 3:31 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison | 44 min |
| Jun 26, 3:52 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 53 min |
| Jun 26, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 49 min |
| Jun 26, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 45 min |
| Jun 26, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Shelby | 42 min |
| Jun 26, 4:34 PM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 41 min |
| Jun 26, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 27 min |
| Jun 26, 4:37 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 38 min |
| Jun 26, 4:51 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 39 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 49 min |
| Jun 26, 6:06 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.